Alert archive / Louisiana / Wind Advisories in 2026
Wind Advisory 7, NWS Lake Charles, LA
NWS Lake Charles, LA issued this wind advisory at Mar 11, 2026, 10:34 PM CDT for 12 parishes in Louisiana; Jefferson County, Orange County, Texas. It took effect at Mar 12, 2026, 2:00 AM CDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Mar 11, 2026, 10:34 PM CDT (03:34 UTC)
- In effect from
- Mar 12, 2026, 2:00 AM CDT
- Expired
- Mar 12, 2026, 4:00 PM CDT
- In force
- 14 hr
- Issued by
- NWS Lake Charles, LA
Counties Acadia Parish, LA, Avoyelles Parish, LA, Calcasieu Parish, LA, Cameron Parish, LA, Evangeline Parish, LA, Iberia Parish, LA, Jefferson Davis Parish, LA, Lafayette Parish, LA, Saint Landry Parish, LA, Saint Martin Parish, LA, St. Mary Parish, LA, Vermilion Parish, LA, Jefferson County, TX, Orange County, TX
The radar
The Lake Charles radar (KLCH), 65 km from the middle of the area, began a volume at 03:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 3.6 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 758 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- -226 m²/s²
- 0-3 km storm-relative helicity
- -63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
353 WWUS74 KLCH 120334 NPWLCH URGENT - WEATHER MESSAGE National Weather Service Lake Charles LA 1034 PM CDT Wed Mar 11 2026 LAZ029-032-033-044-045-055-073-074-141>143-152>154-241>243-252>254- TXZ516-615-616-122100- /O.NEW.KLCH.WI.Y.0007.260312T0700Z-260312T2100Z/ Avoyelles-Evangeline-St. Landry-Lafayette-Upper St. Martin-Lower St. Martin-West Cameron-East Cameron-Northern Calcasieu-Northern Jefferson Davis-Northern Acadia-Upper Vermilion-Upper Iberia- Upper St. Mary-Southern Calcasieu-Southern Jefferson Davis- Southern Acadia-Lower Vermilion-Lower Iberia-Lower St. Mary- Northern Orange-Lower Jefferson-Southern Orange- Including the cities of Church Point, Centerville, Westlake, Opelousas, Jeanerette, Orange, New Iberia, Welsh, Creole, Lake Charles, Mamou, Cameron, Grand Chenier, Hathaway, Jennings, Simmesport, Morse, Forked Island, De Quincy, Nederland, Bridge City, Rayne, Eunice, Sea Rim State Park, Cottonport, Franklin, Bunkie, Vidor, Cypremort Point, Cade, Maurice, Moss Bluff, Reddell, Port Arthur, Lafayette, Bell City, Stephensville, Rutherford Beach, Ville Platte, Sulphur, Effie, Johnson Bayou, Kaplan, Abbeville, Breaux Bridge, Topsy, Meaux, St. Martinville, Burns Point, Grand Lake, Hackberry, Klondike, Carlyss, Mauriceville, Intracoastal City, Avery Island, St. Landry, Elton, Gueydan, Sabine Pass, Patterson, Lawtell, Vinton, Hayes, Branch, Crowley, Fenton, Iota, Iowa, Lake Arthur, Berwick, Bayou Vista, Mansura, Marksville, Beaver, and Morgan City 1034 PM CDT Wed Mar 11 2026 ...WIND ADVISORY IN EFFECT FROM 2 AM TO 4 PM CDT THURSDAY... * WHAT...North winds 15 to 25 mph with gusts up to 35 mph expected. * WHERE...Portions of central, south central, and southwest Louisiana and southeast Texas. * WHEN...From 2 AM to 4 PM CDT Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Denson
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this wind advisory went out at Mar 11, 6:39 PM CDT, 3 hours 55 minutes earlier. Its key messages:
- A tornado watch is in effect until 6 PM for strong storms moving across the region tonight. A further watch will likely be needed into south-central Louisiana.
- Damaging winds, tornadoes and large hail will all be possible with the risk persisting after dark. Make sure to have a way to receive emergency alerts overnight.
- Cooler and drier weather expected behind the front to end the week before a light warming trend prior to another cold front passage Sunday night.
Area forecast discussion, Mar 11, 6:39 PM CDT, 3 hours 55 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
639 PM CDT Wed Mar 11 2026
...New AVIATION...
.KEY MESSAGES...
- A tornado watch is in effect until 6 PM for strong storms moving
across the region tonight. A further watch will likely be needed
into south-central Louisiana.
- Damaging winds, tornadoes and large hail will all be possible
with the risk persisting after dark. Make sure to have a way to
receive emergency alerts overnight.
- Cooler and drier weather expected behind the front to end the
week before a light warming trend prior to another cold front
passage Sunday night.
.DISCUSSION...
Issued at 632 PM CDT Wed Mar 11 2026
Frontal system is moving into the region at this hour. The
environment is still progged to become more supportive of
deepening cells with rotation ahead of the main line consisting
of storms with damaging winds and embedded tornadoes.
For further mesoscale analysis, see spc.noaa.gov.
Tornado watch will persist until 6 PM with an extension likely
needed as we progress into the evening.
Behind the front, strong northeast winds will develop bringing
much colder and drier air into the region.
11/Calhoun
&&
.SHORT TERM...
&&
.LONG TERM...
&&
.AVIATION...
(00Z TAFS)
Issued at 632 PM CDT Wed Mar 11 2026
Line of messy weather with embedded storms continues to move
eastward across the region tonight, currently moving through
AEX/LCH and nearing LFT/ARA over the next hour or so. Reductions
in VIS along with gusty winds will be possible through the next
few hours as a result. Both in and away from convection, MVFR
ceilings will persist through the overnight hours. Winds will turn
from the S/SW to the NW/N as storms move through the and the
associated cold front sweeps through behind it. By 04/05Z
convection should be largely finished, while gusty winds and MVFR
ceilings linger through sunrise. Ceilings should lift to VFR
through the 11-14Z time frame, with clouds clearing out completely
by midday/early afternoon. Winds remain strong and gusty
throughout tomorrow, finally relaxing by tomorrow evening.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 44 62 38 72 / 90 0 0 0
LCH 49 63 43 70 / 60 0 0 0
LFT 50 64 42 72 / 90 0 0 0
BPT 49 68 46 73 / 40 0 0 0
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...Small Craft Advisory from 1 AM to 7 PM CDT Thursday for GMZ430-
432-435.
Small Craft Advisory from 10 AM to 7 PM CDT Thursday for GMZ436-
450-452-455-470-472-475.
Small Craft Advisory from 10 PM this evening to 1 AM CDT
Thursday for GMZ450-452-455-470-472-475.
Gale Warning from 1 AM to 10 AM CDT Thursday for GMZ450-452-455-
470-472-475.
&&
SHORT TERM...11
LONG TERM....11
AVIATION...17In the hours before
Local storm report, Mar 11, 7:34 PM CDT, 3 hours before
Preliminary Local Storm Report
National Weather Service Lake Charles LA
734 PM CDT Wed Mar 11 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0731 PM Tstm Wnd Dmg 2 W Church Point 30.40N 92.24W
03/11/2026 Acadia LA Fire Dept/Rescue
Large tree snapped at base down across St
Claire Drive in Church Point.
&&
DJLocal storm report, Mar 11, 8:04 PM CDT, 2 hours 30 minutes before
Preliminary Local Storm Report
National Weather Service Lake Charles LA
804 PM CDT Wed Mar 11 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0713 PM Tstm Wnd Dmg 2 S Big Cane 30.79N 92.00W
03/11/2026 St. Landry LA Emergency Mngr
Tree down across Hwy 361 near Sabine road
near Washington, LA.
&&
DJLocal storm report, Mar 11, 8:05 PM CDT, 2 hours 29 minutes before
Preliminary Local Storm Report
National Weather Service Lake Charles LA
805 PM CDT Wed Mar 11 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0713 PM Tstm Wnd Dmg 3 SE Sunset 30.38N 92.03W
03/11/2026 St. Landry LA Public
Tree reported down.
&&
DJLocal storm report, Mar 11, 8:07 PM CDT, 2 hours 27 minutes before
Preliminary Local Storm Report
National Weather Service Lake Charles LA
807 PM CDT Wed Mar 11 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM Tstm Wnd Dmg 3 WNW Cheneyville 31.03N 92.34W
03/11/2026 Rapides LA Broadcast Media
KALB reports a street sign blown down on hwy
181 between Lecompte and Cheneyville.
&&
DJSpecial weather statement, Mar 11, 8:17 PM CDT, 2 hours 17 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
817 PM CDT Wed Mar 11 2026
LAZ045-055-152>154-252>254-120200-
Lower St. Martin LA-Upper Vermilion LA-Lower Iberia LA-
Lower Vermilion LA-Upper Iberia LA-Lower St. Mary LA-
Upper St. Mary LA-Upper St. Martin LA-
817 PM CDT Wed Mar 11 2026
...STRONG THUNDERSTORMS WILL IMPACT IBERIA...NORTHWESTERN ST. MARY...
SOUTHEASTERN VERMILION AND CENTRAL ST. MARTIN PARISHES THROUGH 900 PM
CDT...
At 816 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles southeast of Butte La Rose to 8 miles
west of Pecan Island. Movement was east at 35 mph.
HAZARD...Wind gusts of 30 to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
New Iberia, Abbeville, Catahoula, Franklin, St. Martinville,
Jeanerette, Freshwater City, Forked Island, Intracoastal City,
Cypremort Point, Avery Island, Broussard, Baldwin, Erath, Delcambre,
Loreauville, Lydia, Acadiana Regional Airport, Jefferson Island, and
Sorrel.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2999 9126 2991 9123 2946 9206 2949 9208
2947 9218 2952 9234 2990 9234 3006 9203
3003 9197 3011 9194 3029 9160 3025 9158
3023 9148 3020 9149 3010 9147 3010 9138
3006 9137 3006 9127 3003 9124 3004 9122
TIME...MOT...LOC 0116Z 271DEG 32KT 3021 9155 2967 9259
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
TinglerSpecial weather statement, Mar 11, 8:56 PM CDT, 1 hour 38 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
856 PM CDT Wed Mar 11 2026
LAZ045-055-153-154-252>254-120300-
Lower St. Martin LA-Lower Iberia LA-Lower Vermilion LA-
Upper Iberia LA-Lower St. Mary LA-Upper St. Mary LA-
Upper St. Martin LA-
856 PM CDT Wed Mar 11 2026
...STRONG THUNDERSTORMS WILL IMPACT IBERIA...ST. MARY...SOUTHEASTERN
VERMILION AND SOUTHEASTERN ST. MARTIN PARISHES THROUGH 1000 PM CDT...
At 856 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles southwest of Bayou Sorrel to 7 miles
south of Intracoastal City. Movement was east at 40 mph.
HAZARD...Wind gusts of 30 to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
New Iberia, Franklin, Patterson, Jeanerette, Freshwater City,
Cypremort Point, Pecan Island, Burns Point, Avery Island, Belle
River, Intracoastal City, Baldwin, Ellerslie, Patterson Memorial
Airport, Glencoe, Lydia, Sorrel, Cote Blanche Island, Lake Fausse
Pointe, and Charenton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2952 9160 2952 9256 2972 9240 3017 9147
3010 9147 3010 9138 3006 9137 3006 9127
3003 9124 3004 9122 3000 9123 3000 9126
2999 9126 2992 9123 2991 9121 2986 9120
2985 9118 2984 9113 2982 9111
TIME...MOT...LOC 0156Z 266DEG 33KT 3007 9141 2967 9215
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
TinglerThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 11, 8:17 PM CDT | Special Weather Statement | LCH | Iberia, Saint Martin, Vermilion | 43 min |
| Mar 11, 8:56 PM CDT | Special Weather Statement | LCH | Iberia, St. Mary | 64 min |
| Mar 12, 2:51 AM CDT | Low Water Advisory | LCH | 5 hr | |
| Mar 12, 10:26 AM CDT | River Flood Warning | LCH | Rapides | 7 days |
Nearby
Wind Advisories in Louisiana, 2026Wind Advisories in Texas, 2026Every wind advisory in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.